Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Great Falls, MT

June 2, 2011Cascade County, Chouteau County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 2, 2011, 5:18 AM MDT for Cascade County, Chouteau County, Montana. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 5:18 AM MDT (11:18 UTC)
Expired
Jun 2, 2011, 6:15 AM MDT
In force
57 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Cascade County, MT, Chouteau County, MT

The radar

The Great Falls radar (KTFX), 61 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:55 AM MDTHAIL 0.257 E Fort Benton, MTPEA SIZE HAIL FALLING EAST OF FORT BENTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS55 KTFX 021118
SVRTFX
MTC013-015-021215-
/O.NEW.KTFX.SV.W.0003.110602T1118Z-110602T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
518 AM MDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CASCADE COUNTY IN CENTRAL MONTANA...
  SOUTHERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF FORT BENTON...

* UNTIL 615 AM MDT

* AT 518 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF HIGHWOOD...MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE FORT BENTON...GERALDINE AND
  HIGHWOOD.

HAIL TO THE SIZE OF QUARTERS...AND WIND GUSTS TO 60 MPH ARE LIKELY 
WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4806 11082 4765 10989 4743 11064 4735 11071
      4743 11094
TIME...MOT...LOC 1118Z 213DEG 45KT 4748 11072

$$

BRUSDA
3 follow-up statements
094 
WWUS55 KTFX 021140
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
540 AM MDT THU JUN 2 2011

MTC013-021149-
/O.CAN.KTFX.SV.W.0003.000000T0000Z-110602T1215Z/
CASCADE MT-
540 AM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASCADE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
COUNTY.

LAT...LON 4758 11091 4806 11082 4765 10989 4764 10992
      4748 11047
TIME...MOT...LOC 1139Z 213DEG 45KT 4770 11051

$$

MTC015-021215-
/O.CON.KTFX.SV.W.0003.000000T0000Z-110602T1215Z/
CHOUTEAU MT-
540 AM MDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM MDT
FOR SOUTHERN CHOUTEAU COUNTY...

AT 536 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 12 MILES SOUTHEAST OF FORT BENTON...MOVING NORTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT LOCATIONS NEAR FORT BENTON 
AROUND 6 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4758 11091 4806 11082 4765 10989 4764 10992
      4748 11047
TIME...MOT...LOC 1139Z 213DEG 45KT 4770 11051

$$

BRUSDA
314 
WWUS55 KTFX 021159
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
559 AM MDT THU JUN 2 2011

MTC015-021215-
/O.CON.KTFX.SV.W.0003.000000T0000Z-110602T1215Z/
CHOUTEAU MT-
559 AM MDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM MDT
FOR CENTRAL CHOUTEAU COUNTY...

AT 600 AM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 15 MILES EAST OF FORT BENTON...MOVING 
NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4759 11032 4775 11085 4801 11071 4774 11010
TIME...MOT...LOC 1159Z 206DEG 38KT 4789 11036

$$
868 
WWUS55 KTFX 021211
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
611 AM MDT THU JUN 2 2011

MTC015-021221-
/O.EXP.KTFX.SV.W.0003.000000T0000Z-110602T1215Z/
CHOUTEAU MT-
611 AM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOUTEAU COUNTY WILL
EXPIRE AT 615 AM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4759 11032 4775 11085 4801 11071 4774 11010
TIME...MOT...LOC 1211Z 206DEG 38KT 4800 11028

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:15 AM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 2, 4:15 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 AM MDT THU JUN 2 2011

.DISCUSSION...
TODAY THROUGH SATURDAY...A RATHER ACTIVE WEATHER DAY EXPECTED OVER
THE REGION...AS SEVERAL UPPER AIR DISTURBANCE RACE NORTHWARD
THROUGH THE REGION TODAY. AS A RESULT...SHOWERS/THUNDERSTORMS/HIGH
MOUNTAIN SNOW WILL BE LIKELY ACROSS THE AREA. THE AIRMASS WILL BE
UNSTABLE ENOUGH THAT THE STRONGER STORMS WILL PRODUCE GUSTY
WINDS/SMALL HAIL...AN ISOLATED SEVERE STORM IS POSSIBLE DURING THE
AFTERNOON/EVENING HOURS. EXPECT TEMPERATURES TO NOT RISE MUCH
TODAY DUE TO THE CLOUD COVER...EXPECT IN THE HAVRE/LEWISTOWN AREA
WHERE A BIT OF SUNSHINE TODAY WILL ALLOW FOR TEMPERATURES TO WARM
A BIT. THE PRECIPITATION SHOULD BECOME MORE STRATIFORM
TONIGHT...THUS A STEADIER LIGHTER RAINFALL IS EXPECTED. THE
PRECIPITATION GRADUALLY COMES TO AN END ON FRIDAY...WITH SKIES
CLEARING OUT ON FRIDAY NIGHT. AS OF NOW...SATURDAY LOOKS TO BE
MOSTLY DRY/MILD ACROSS THE REGION WITH TEMPERATURES STARTING TO
WARM BACK UP TOWARDS SEASONAL NORMALS. BRUSDA

SATURDAY NIGHT THROUGH THURSDAY...MODELS CONTINUE TO POINT TOWARD
A WARM AND DRY WEEKEND AS A NEGATIVE TILT UPPER RIDGE BUILDS OVER
THE AREA. AFTERNOON READINGS ON SUNDAY AND MONDAY MAY REACH THE
WARMEST TEMPERATURES OF THE SEASON THUS FAR. BY SUNDAY
NIGHT...INCREASING SOUTH TO SOUTHWEST FLOW ALOFT FROM A DEEP UPPER
TROF SITUATED ALONG THE WEST COAST WILL BRING MOISTURE AND
DESTABILIZE THE AIRMASS OVER SOUTHWEST MONTANA AND ALONG THE ROCKY
MOUNTAIN FRONT. THUNDERSTORMS WILL BECOME MORE WIDESPREAD MONDAY
AFTERNOON AS THE UPPER TROF CONTINUES TO PUSH SLOWLY EAST. THE
UPPER TROF WILL BEGIN TO PUSH ACROSS THE AREA TUESDAY WITH A
CONTINUATION OF SHOWERS AND THUNDERSTORMS OVER THE COUNTY WARNING
AREA. PRECIPITATION WILL CONTINUE WEDNESDAY AS BROAD LOW PRESSURE
REMAINS OVER THE AREA. THE MODELS HAVE DIFFERENCES IN
PRECIPITATION AMOUNTS. TEMPERATURES WILL BE ABOVE SEASONAL
AVERAGES SUNDAY AND MONDAY BUT FALL BELOW SEASONAL AVERAGES
TUESDAY AND WEDNESDAY AS COOLER AIR ACCOMPANIES THE UPPER TROF
PASSAGE.

&&

.AVIATION...
UPDATED 0455Z.
SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING INCREASING MOISTURE TO
THE AREA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS PORTIONS OF NORTH CENTRAL MONTANA THROUGH
09Z WITH KHVR POSSIBLY BEING AFFECTED. WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY WITH VFR/MVFR
CONDITIONS EXPECTED TO PREVAIL ALONG WITH AREAS IFR CONDITIONS. A
COLD FRONT WILL PUSH THROUGH NORTH CENTRAL MONTANA AFTER 18Z
THURSDAY WITH GUSTY WESTERLY WINDS DEVELOPING BEHIND THE FRONT AND
SHOWERS DIMINISHING. MPJ

&&

.HYDROLOGY...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION
THROUGH FRIDAY MORNING...BEFORE TAPERING OFF DURING THE
AFTERNOON AND EVENING HOURS ON FRIDAY. THE HEAVIEST PRECIPITATION
IS EXPECTED OVER THE ROCKY MOUNTAIN FRONT. THE COMBINATION OF
RAINFALL AND RUNOFF WITH THE INCREASED SNOWMELT WILL LIKELY CAUSE
MOST RIVERS...CREEKS...AND STREAMS TO CONTINUE SLOWLY RISING
THROUGH AT LEAST THE REMAINDER OF THE WEEK. AREAL FLOOD HIGHLIGHTS
CONTINUE FOR THE AREA...AND SOME RIVER FORECAST POINTS MAY REACH
FLOOD STAGE WITHIN THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  55  42  61  42 /  70  70  50  10
CTB  53  43  62  40 /  90  70  30  10
HLN  56  42  61  41 /  70  60  50  10
BZN  60  36  59  36 /  60  50  40  10
WEY  45  27  51  29 /  60  60  30  20
DLN  54  34  59  35 /  70  50  30  20
HVR  62  47  65  44 /  70  60  50  20
LWT  62  41  58  40 /  40  50  50  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

AREAL FLOOD WARNING UNTIL FURTHER NOTICE FOR
CASCADE...FERGUS...JUDITH BASIN...CHOUTEAU...BLAINE AND MEAGHER
COUNTIES.

FLOOD WARNING FOR THE MISSOURI RIVER NEAR ULM THROUGH SUNDAY
EVENING.

FLOOD WATCH THROUGH FRIDAY AFTERNOON BEAVERHEAD...BROADWATER...
CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN
PONDERA...EASTERN TETON...GALLATIN...HILL...JEFFERSON...
LIBERTY...MADISON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN
ROCKY MOUNTAIN FRONT...TOOLE.

FLOOD WATCH FOR THE BIG HOLE RIVER NEAR MELROSE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 2, 3:54 AM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MDT THU JUN 2 2011

MTZ012-013-047-050-051-054-031000-
CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
354 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE
REGION TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING
THE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WARNING REMAINS IN EFFECT UNTIL THE THREAT FOR FLOODING
HAS ENDED.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORT OF SEVERE WEATHER OR FLOODING WOULD BE GREATLY
APPRECIATED.

MTZ008>011-014-015-044>046-048-049-052-053-055-031000-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JEFFERSON-BROADWATER-GALLATIN-
354 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE
REGION TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING
THE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH REMAINS IN EFFECT UNTIL THE THREAT FOR FLOODING HAS
ENDED.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORT OF SEVERE WEATHER OR FLOODING WOULD BE GREATLY
APPRECIATED.

In the hours before

Special weather statement, Jun 2, 4:01 AM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 AM MDT THU JUN 2 2011

MTZ012-021045-
CASCADE MT-
401 AM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASCADE COUNTY UNTIL
445 AM MDT...

AT 400 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CASCADE...MOVING NORTH AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS TO BE AFFECTED THIS STORM INCLUDE CASCADE...SIMMS AND FORT
SHAW...ALONG WITH LOCATIONS ALONG INTERSTATE 15 FROM CRAIG TO ULM.

LAT...LON 4751 11189 4760 11161 4710 11165 4717 11193
TIME...MOT...LOC 1000Z 182DEG 27KT 4714 11182

BRUSDA
Local storm report, Jun 2, 4:21 AM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 AM MDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             3 WNW EAST HELENA       46.61N 111.96W
06/02/2011  E0.25 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            PEA SIZE HAIL COVERED THE GROUND AT THE HELENA AIRPORT.

&&

BRUSDA
Special weather statement, Jun 2, 4:34 AM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 AM MDT THU JUN 2 2011

MTZ012-013-049-021130-
CASCADE MT-CHOUTEAU MT-EASTERN TETON MT-
434 AM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TETON...WESTERN CHOUTEAU
AND NORTHERN CASCADE COUNTIES UNTIL 530 AM MDT...

AT 430 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF GREAT FALLS...MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED BY THIS STORM INCLUDE...SUN
PRAIRIE...VAUGHN...BLACK EAGLE...GREAT FALLS...MALMSTROM
AFB...FLOWEREE AND CARTER.

LAT...LON 4793 11168 4789 11036 4729 11137 4741 11187
TIME...MOT...LOC 1033Z 216DEG 37KT 4747 11151

BRUSDA
Local storm report, Jun 2, 4:39 AM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
439 AM MDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     HAIL             5 SW GREAT FALLS        47.46N 111.38W
06/02/2011  E0.25 INCH       CASCADE            MT   OFFICIAL NWS OBS

            PEA SIZE HAIL FALLING...AND VERY HEAVY RAIN.

&&

BRUSDA
Special weather statement, Jun 2, 4:46 AM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 AM MDT THU JUN 2 2011

MTZ012-021130-
CASCADE MT-
446 AM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASCADE COUNTY UNTIL
530 AM MDT...

AT 442 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF BELT...OR 25 MILES SOUTH OF
GREAT FALLS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED BY THIS STORM INCLUDE...STOCKETT...
CENTERVILLE...TRACY...SAND COULEE AND BELT.

LAT...LON 4760 11110 4737 11079 4707 11100 4714 11128
TIME...MOT...LOC 1045Z 206DEG 32KT 4718 11110

BRUSDA
Local storm report, Jun 2, 4:47 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             3 S ULM                 47.39N 111.51W
06/02/2011  E0.50 INCH       CASCADE            MT   NWS EMPLOYEE

            HAIL UP TO ONE HALF INCH FALLING SOUTH OF ULM.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:00 PM MDTSpecial Weather StatementTFXChouteau60 min
Jun 1, 9:30 PM MDTSpecial Weather StatementTFXChouteau60 min
Jun 1, 9:46 PM MDTSpecial Weather StatementTFXJudith Basin59 min
Jun 1, 10:22 PM MDTSpecial Weather StatementTFXJudith Basin38 min
Jun 1, 11:05 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin55 min
Jun 1, 11:27 PM MDTSpecial Weather StatementTFXBlaine63 min
Jun 1, 11:45 PM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Hill50 min
Jun 2, 12:51 AM MDTSpecial Weather StatementTFXBlaine54 min
Jun 2, 1:59 AM MDTSpecial Weather StatementTFXBlaine76 min
Jun 2, 3:05 AM MDTSpecial Weather StatementTFXLewis and Clark40 min
Jun 2, 4:01 AM MDTSpecial Weather StatementTFXCascade44 min
Jun 2, 4:34 AM MDTSpecial Weather StatementTFXCascade, Chouteau56 min
Jun 2, 4:46 AM MDTSpecial Weather StatementTFXCascade44 min
Jun 2, 5:30 AM MDTSpecial Weather StatementTFXLiberty30 min
Jun 2, 6:16 AM MDTSpecial Weather StatementTFXHill, Liberty74 min
Jun 2, 7:09 AM MDTSpecial Weather StatementTFXBlaine51 min
Jun 2, 7:31 AM MDTSevere Thunderstorm WarningTFXBlaine44 min
Jun 2, 12:43 PM MDTSpecial Weather StatementTFXFergus47 min
Jun 2, 12:54 PM MDTSpecial Weather StatementTFXBlaine51 min
Jun 2, 1:25 PM MDTSpecial Weather StatementTFXBlaine35 min
Jun 2, 1:57 PM MDTHigh Wind WarningTFX5 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.